| Catalog Number |
802514 |
| Medical Device Problem Code |
Incorrect Measurement (1383)
| Health Effect - Clinical Code |
Discomfort (2330)
| Date of Event |
05/10/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the patient used bard red rubber catheter 010114 and bardia red rubber catheter 802514.Patient stated that the recent shipment of bardia catheters 802514 were different than the previous month.Patient stated lot# ngjn3051 had a different color to them, they were firmer and narrower at the tip causing discomfort when used.The lot also had a different stamp on them and are made in malaysia.The previous catheters lot # nghw4232 were softer.They preferred the red rubber latex catheters over silicone.Patient also stated they reused their catheters although they were labeled 'single use only'.Representative stated that the manufacturing was temporarily moved to another location as nogales was updating the plant.No medical intervention was reported.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.It was unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.A potential root cause for this failure mode could be undersized gauge due to operator or machine error.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "indications for use: for urological use only.Single use.Single patient use.Do not reuse do not use if package is open or damaged.Sterilized using ethylene oxide.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions.Warnings: on latex and red rubber catheters, do not use ointments or lubricants having a petroleum base.They will damage latex.Visually inspect the product for any imperfections or surface deterioration prior to use.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristic of the device, which may lead to failure, and/or to injury, illness or death of the patient.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local state and federal laws and regulation.Adverse reactions: urinary tract infection, bleeding from urethra, irritation of the urethra.Instruction for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the patient used bard red rubber catheter 010114 and bardia red rubber catheter 802514.Patient stated that the recent shipment of bardia catheters 802514 were different than the previous month.Patient stated lot# ngjn3051 had a different color to them, they were firmer and narrower at the tip causing discomfort when used.The lot also had a different stamp on them and are made in malaysia.The previous catheters lot # nghw4232 were softer.They preferred the red rubber latex catheters over silicone.Patient also stated they reused their catheters although they were labeled single use only.Representative stated that the manufacturing was temporarily moved to another location as nogales was updating the plant.No medical intervention was reported.Per customer follow up received on 24jun2024, customer reported that lot # nghx2734 were from mexico and work better and are more comfortable.